Recurring cellulitis whilst on benapali. : Has anyone... - NRAS

NRAS
26,264 members30,107 posts

Recurring cellulitis whilst on benapali.

Has anyone on this forum had recurring cellulitis whilst having weekly benapali injections? I have had medium to severe R A for 30 years and have been on enterecept for 6/7. Initially on enbrel which gave me back a quality of life I thought I'd lost. Since switching to benapali about 18 months ago I've had more flare ups but also now on my 4th attack of cellulitis. My GP now gives me antibiotics to keep in and take as soon as the infection starts and it usually clears up within a week to 10 days. My rheumatogist doesn't seem concerned but every time I have the antibiotics I have to stop the injections and the cellulitis seems to happening a lot more frequently. I really think the benapali is not doing as much to control the arthritis and if it's also the reason that I keep having cellulitis then I'm thinking of asking to try something different. But don't know what. I'm due to see my rheumatologist in Sept. Any advice would be welcome.

5 Replies
oldestnewest

I've never taken benapali, but I used to get recurring UTIs when I was on enbrel/enterecept a few years ago and eventually had to stop taking it for that reason. You are obviously concerned that benapali might be the culprit for your recurring cellulitis, as I would be in your position, then I think you need to emphasise it more with your rheumy , especially as you don't think it's controlling your RA either. Perhaps you could ask about going back on enterecept if there was no other reason why you stopped taking it other than benapali being a cheaper drug....I think people have gone back on it before.

Good luck

Reply

Thanks for your reply. I'm getting better at recognising early signs of infection /cellulitis and starting antibiotics ASAP is stopping the really nasty bouts but it's something I never had prior to benapali. I have decided that when I next see my rheumatologist I need say that " the benapali is not working" as apposed to previously saying "I think its not working" . I think we all sometimes are a bit too timid and not forceful enough, especially if not feeling well. My rheumatologist is really good if I'm going through a bad patch so I tend to not push things. The specialist nurses at my hospital are brilliant and last time I saw one of them she did say that most drugs only work well for a limited time and it may that I'm due to try something new.

I'm the meantime I'm stuck on a course of antibiotics and will have to delay the injection, again!

Reply

You're not on your own!...I've been off meds for 6 weeks now because of a sinus infection and still no sign of restarting them!

Reply

I think you should ask for something else. Your inner self is telling you something.

1 like
Reply

Thanks. I think my inner self is telling me to be firmer! I will definitely say the Benapali is not working so well, not I think it's not working.

1 like
Reply

You may also like...